MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC TFNA SCREW 80MM - STERILE; ROD,FIXATION,INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC TFNA SCREW 80MM - STERILE; ROD,FIXATION,INTRAMEDULLARY
Model Number 04.038.080S
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.Device malfunctioned intra-operatively and was not explanted.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.The investigation could not be completed; no conclusion could be drawn, as no product was received.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a lag screw was misaligned and two drill bits broke during a femoral nailing procedure on (b)(6) 2018.The tip of a 10mm cannulated tapered drill bit broke off while the surgeon was opening the lateral cortex.Then, a 6mm/9mm cannulated stepped drill bit broke while the surgeon was reaming the femoral head.Fragments were left in the bone from both broken bits.The lag screw for trochanteric fixation nail advanced (tfna) went anterior to the nail; this was caught in final fluoroscopy toward the end of the procedure and had to replaced the device.It backed out, the handle placed back on the nail and the same lag screw was shot (implanted) in the right trajectory.There was a surgical delay of about two hours due to these malfunctions, therefore and extra fluoroscopy was required.The procedure was completed successfully with the patient in stable condition.Concomitant device report: [unknown aiming arm] (part #: unknown, lot #: unknown, quantity: 1), [unknown trocars] {part #: unknown, lot #: unknown, quantity: 3), [unknown stryker power drill] (part #: unknown, lot #: unknown, quantity: 1).This complaint is for three (3) devices.This report is 3 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Patient date of birth and weight not available for reporting.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TFNA SCREW 80MM - STERILE
Common Device Name
ROD,FIXATION,INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7290553
Report Number2939274-2018-50740
Device Sequence Number16738961
Product Code HSB
UDI-Device Identifier10886982098436
UDI-Public(01)10886982098436(10)LOTUNK
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K131548
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 01/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.038.080S
Device Catalogue Number04.038.080S
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/26/2018
Supplement Date Received by Manufacturer03/26/2018
Initial Report FDA Received Date02/22/2018
Supplement Report FDA Received Date03/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age20 YR